MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY

ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY
Catalog Number 04P75-01
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2018, abbott point of care (apoc) was contacted by a customer who reported visible smoke when changing the battery on analyzer (b)(4).There was no additional information at the time of this report.The analyzer and rechargeable battery pack were replaced at no charge and returning for investigation.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.However, the customer states that rechargeable batteries were being used at the time of the event.Therefore the analyzer is unlikely to become hot to touch.The product was replaced and returned for investigation.Based on the information available, there were no patient or user related injuries associated with this complaint.
 
Additional Manufacturer Narrative
Apoc incident # (b)(4).The investigation was completed on 05/21/2018.The incident was reviewed and was found to be identical in nature to an incident previously investigated.Because an identical scenario has already been investigated and this failure mode has been catalogued, no further investigation is necessary for this incident.No preventive/corrective action is required as the threshold has not been tripped and no product deficiency was found associated with the smoke emitted by the analyzer or with the inability of the analyzer to activate.Rather, this was a malfunction, which was attributed to the failure of the tantalum capacitor in the c13 location.
 
Event or Problem Description
Na.

Brand Name
I-STAT1 ANALYZER, IMMUNO READY
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key7385798
Report Number2245578-2018-00122
Device Sequence Number1173057
Product Code CGA
UDI-Device Identifier00054749003709
UDI-Public00054749003709
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K001387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04P75-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/20/2018
Supplement Date Received by Manufacturer05/21/2018
Initial Report FDA Received Date03/30/2018
Supplement Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1